Donate Now
  New Poll  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » SCARLETEEN CENTRAL » Safer Sex & Birth Control » What should I expect going of BCP

 - UBBFriend: Email this page to someone!    
Author Topic: What should I expect going of BCP
SSmith2332
Neophyte
Member # 108490

Icon 1 posted      Profile for SSmith2332         Edit/Delete Post 
Hi there,

I have just come of the Combo. BC pill after 8 months, for which i never missed a day and was an hour or 2 late only ever in taking it. For the last month of my BCP, me and my partner began in engaging in intercourse with it as my only form of protection.
My doctor advised me due to family thryoid and ovarian cyst issues, to come off it after my last withdrawal bleed to get an accurate test that i have neither of these problems. My last withdrawal bleed came a half a day early in my pill free week and lasted 4 days, for which it was a normal bleed. I did not have any sexual activites in my pill free week or since.

I didn't start my new pack. Since then I have been getting the following symthoms
1)Headaches
2)Loss of Appeitte and Nauesa After eating
3)gas
4)extreme thirst

Are these normal side effects for going off the pill, or should i be worried about the possibility of pregnancy even though i got a normal W .Bleed., as I know these can also be side effects to early pregnancy

Posts: 7 | Registered: Sep 2013  |  IP: Logged | Report this post to a Moderator
Robin Lee
Volunteer Assistant Director
Member # 90293

Icon 1 posted      Profile for Robin Lee     Send New Private Message       Edit/Delete Post 
Hi SSmith2332 and welcome to Scarleteen,

The body can react in all sorts of different ways to hormonal changes, and going off hormonal birth control is a hormonal change.

Getting a withdrawal bleed means you're not pregnant. [Smile]

If these symptoms are concerning you, I suggest you contact your doctor.


Do you have another birth control method lined up?

--------------------
Robin

Posts: 6066 | From: Washington DC suburbs | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
SSmith2332
Neophyte
Member # 108490

Icon 1 posted      Profile for SSmith2332         Edit/Delete Post 
I plan on using condoms with avoiding fertile days by tracking ovulation. However me and my partner are going to wait until my first natural period before engaging in intercourse, so I can track my ovulation properly. I was regular before going on the pills. So expect my period in 3 weeks.

I may take a pregnancy test this month just to for reassurance, even though as you have said a withdrawal bleed is a pretty good indication of not being pregnant

Posts: 7 | Registered: Sep 2013  |  IP: Logged | Report this post to a Moderator
Robin Lee
Volunteer Assistant Director
Member # 90293

Icon 1 posted      Profile for Robin Lee     Send New Private Message       Edit/Delete Post 
Just so you know, it may take a few months for your menstrual cycle to regulate itself. It takes time for the hormones to get out of your system. So, if you're going to use cycle charting as part of your birth control it's sound to wait a while as charting right now won't give you accurate information.

Do you need information on how to chart your cycle? If so, see this article.

Get With the Flow: All About FAM

--------------------
Robin

Posts: 6066 | From: Washington DC suburbs | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
SSmith2332
Neophyte
Member # 108490

Icon 1 posted      Profile for SSmith2332         Edit/Delete Post 
hi robin!
I did the test however i was confused with the result, it was a clear blue plus with the horizontal line no verical line but blue lump at the end of the horizontal line(i did not lay it perfectly flat for the 3 minutes adn i wonder could this have altered the results, and have not had the opportunity to retake! since then i my headaches have been getting worse. do you think there is a possibility that I could be pregnant and this bleeding was decidual?

The cost of taking another test is an issue with me and there is no centre that provides free test close by.

Posts: 7 | Registered: Sep 2013  |  IP: Logged | Report this post to a Moderator
September
Scarleteen Volunteer
Member # 25425

Icon 1 posted      Profile for September     Send New Private Message       Edit/Delete Post 
When it comes to interpreting the result of that test, you'll want to call the manufacturer: there are so many different kinds of pregnancy tests out there that we can't begin to guess at how this particular one might work.

But also, it sounds unlikely that you have a reason to be worried about pregnancy to begin with, as you took the pill as directed, and have not had intercourse since you stopped.

If you've been having headaches consistently, it would be a good idea to see a doctor about that. It is always wise to investigate the cause of persistent, unexplained pain.

--------------------
Johanna
Scarleteen Volunteer

"The question is not who will let me, but who is going to stop me." -Ayn Rand

Posts: 9192 | From: Cologne, Germany | Registered: Sep 2005  |  IP: Logged | Report this post to a Moderator
   

  New Poll   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3